Results 1 to 6 of 6
Help! Norco withdrawls --Urgent
  1. #1
    PleaseHelp81 is offline New Member
    Join Date
    Dec 2013
    Posts
    1

    Default Help! Norco withdrawls --Urgent

    I have been on Norco 10/325 since July 2013 after having 4 major surgeries. I am alwsys runningout of my prescription yearly... been taking 4-5/day... once I noticed that I was getting really low, I started trying to cut back as it way/is wayyy too early for a refill ...on Monday I took 3 tabs, Tues 2 tabs, Wed 1 1/2 tabs and yesterday my last 1/2 tab. Definately been feeling cruddy for the past 2 days especially.... very restless sleep, lots of aches, anxiety (thank god I have a low dose Xanax prescription), sneezing constanyly, tearing up easily, exhausted, horrible mental cravings and complete lack of energy............ help! I feel like I am failing as a mom.... I have my 2 year old home with me alone every day for about 14+ hours... dont know what to do. I have been taking Tylenol/Bayer Back & Body but nothings helping.... O also have past prescriptions for "Mobic" and "Naprosyn" but dont know if these would help? I have no other funds to go buy anything else to try

  2. #2
    Faded time is offline Junior Member
    Join Date
    Nov 2013
    Posts
    30

    Default

    You need to taper more slowly. Depending on who long acting a drug is, the withdrawl will go accordingly.
    For example, methadone is a long acting drug and can take weeks to months to taper off of. Drugs like some forms of hydromorphone are slow acting and easier to get out of your system.

    Having been through the withdrawl process my self, the things that helped were long, hot soaks in a tub. It would cut down on the muscle cramps.

    If you have kids in the house, you probably don't have a lot of options, so slow your taper. Take it back to where you can just feel the beginnings of withdrawl, and keep it at that dose until your symptoms are gone. Once they are, you can taper a little more etc. etc. Going cold turkey is hard enough without kids in the house and responsibilities. Explain to your Dr. what you are doing and slow down the taper.
    Faded time

  3. #3
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,016

    Default

    Hey, Please, Don't worry about tapering. You don't need to with vicoden, in fact, in my little addict world we call it w/d by 1000 cuts. You were not on a very high dose and weren't on for very long either. Believe it or not, you are going to be o.k. You are about half way through, although it may get worse before it gets better. The good news is that day 3 is usually the worse and then maybe day 4, by day 5 which will be Monday you will start feeling the upside. I jumped from 10-15 10/500 hydro per day, and If I can do this you can do it too. The symptoms are like a bad flu for about 3-5 days. I promise that after day 4 you will start to feel much better than you have felt in a while.
    Check out the Thomas Recipe.
    What you need to do:
    1. Relax, most likely you are making this worse with worry. You are addicted to these things. How do I know
    this? You are running out early and could most likely be taking them for the effect rather than the pain
    killing properties. You are having cravings. These will ease up. I will tell you that if you are smart this will
    be your last go round with w/d. You have a child. Use usually escalates over time. (if I'm being
    presumptuous, I am sorry, but read around the boards and you will find many people who started off
    on an addiction to pills because of surgery)
    2. Drink plenty of water, pure fruit juices and gatorade ( gatorade will help if you have restless leg or
    cramping). Stay away from caffiene or any energy drinks.
    3. Immodium (has loperamide a type of opiate that does NOT cross the blood brain barrier so you don't
    get "high" from it, but it will help bowels)
    4. You can get some Hyland's Calme's Forte or Hyland's restful leg if you have restless leg.
    5. You might try some benadryl or some such if the sneezing etc. is out of control but that will stop.
    6. Hot baths help.
    7. Try to stay with the motrin or naproxyn (Aleve) Believe it or not the extra pain is your brain telling your
    body how badly you need the hydro. Your brain is not happy to have it's supply of happy pill gone.
    8. Eat as healthy as you can and stay away from processed foods: bananas are good because of the
    potassium.
    9. A good multi-vitamin with magnesium will help.
    10. Use the xanax sparingly, you don't want to get hung up on that. Xanax is the devil itself to get off of.

    The last thing I'm going to say: You said you felt like a failing mom. You are not. You got trapped in a vicious cycle with the hydro. If you stay in that cycle, that's when you fail. Make a promise to stay away from that and deal with pain with OTC. There was a person who came off of methadone using suboxone, had her teeth pulled (methadone is notorious for this) and used OTC's through the whole process. Seriously, read around the boards, particularly ARTIST658's thread on need to talk. Taking the vicodin is a vicious cycle and it will NOT stop, unless you stop it. I spent years caught in this cycle. Mine started with migraines and finding that I could get all I wanted! Since you are halfway home, keep going is my advice: read saddad's thread. He lost his wife and is working through getting his life back, almost lost his daughter, too. You are not that far in at this point. Take this as a warning and I mean real warning, because as bad as any disaster could possibly be addiction takes the cake. It will slowly, over time steal your life. This is the most important thing you will ever do in your lifetime, bar none. Nothing in this world is as important as getting and staying clean and it is the hardest thing you will do. I say this because once the w/d passes in a few days, your brain will say "Oh, I can control this". Believe me, you can't. Do this now. Use this place to post and keep a record of it so you will never forget how you feel now. The w/d is only part of this.

    My best to you and sorry for the long post. I hope you heed this: with a young daughter, a young woman with your whole life ahead of you, believe me it's better without the fog of drugs, and the possible consequences of long term use.

    Peace,

    Iloerose

  4. #4
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,016

    Default

    For energy, try L-tyronsine with b-6, the b-6 makes the L-tyrosine work. Tried to edit and couldn't. BTW, most of what I posted for comfort meds are relatively cheap. You CAN get through this, just like you would the flu. Post how you feel, rant and rave, whatever. This is your place. And believe me, I'm not judging you, nor will anyone here judge you.

    Peace,

    Iloerose
    Last edited by Anonymous; 12-13-2013 at 05:17 PM.

  5. #5
    LiveintheNow is offline Junior Member
    Join Date
    Dec 2013
    Posts
    20

    Default

    Like Iloerose said I also didnt taper off of 4 years of 6 to 7 norm , up to 10 10-325 a day .
    I am at day 7 of cold turkey and worst is over.
    Like most say days 3 and 4 are the worst . I have few issues with restless leg , I was taking
    a multi vitamin, Ensure and potassium tabs daily.
    I didnt use any benzos during this .
    I used

    Advil , Ensure , Silver one a day, gatorade , lots of water , hot showers , benadryl to sleep , 5 mg melatonin to sleep , and Imodine which I only had to use 2 days.

    Yes its painful, yes you wont get much sleep , yes you will question why you are doing this but
    at day 5 worst was over . At day 7 I dont question why I did this.

  6. #6
    LiveintheNow is offline Junior Member
    Join Date
    Dec 2013
    Posts
    20

    Default

    Forgot to add I also was breaking Tylenol 500 in half.
    I would take 1 advil, 3 hrs later half Tylenol , then at 6 hours from the first Advil I would take another .

    I did not use the L-tyronsine but just B6 .
    I didnt like the negative side effects I read about L-tyronsine with various people
    so opted to not try it.


    Hang in there.
    Last edited by Anonymous; 12-16-2013 at 05:56 AM.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22